Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Having rashes and itching during 34th week of pregnancy

hi, I am 34 week pregnant and having tremendous itchy skin . It was not that severe. But 1 week back it became worse and everyday it is getting worse. I normally use johnson and johnson baby oil after shower and cocoa butter lotion , Ucerin lotion whenever i feel my skin to be very dry. 2 days back I called my OB for the suggestion as Itchy skin is getting worse and having rashes on my stretch marks on my abdomen . As her suggestion I have applied Cortaid cream but it is not helping me. I am not able to sleep on my bed as the skin touches on the bed or with the contact of my clothes,it starts itching tremendously. Please help ..... sruti
Asked On : Sun, 5 Jun 2011
Answers:  5 Views:  901
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

Thanks for your query.

It's not uncommon to feel itchy, particularly around your growing belly and breasts as your skin stretches to accommodate them. Hormonal changes may also be partly to blame. It usually disappears right after delivery.

But you should remember severe itchiness in the second or, more commonly, the third trimester can be a sign of intrahepatic cholestasis of pregnancy (ICP). The itchiness can be extremely intense and is typically worse at night. This ICP has very bad effect on fetus.

So better to visit your obstetrician first and if he/she suspects, you should do a liver function test with special mention on bile salt and acid and also frequent Ultrasound monitoring of the fetus to see his well being.
Best wishes
Answered: Tue, 28 Aug 2012
I find this answer helpful
  User's Response
Dear Patient,
This type of itching is quiet normal in late pregnancy & itching subsides after the delivery,but you can always take symptomatic treatment in the foirm of good moisturizing cream plus antihistaminic tablets. I suggest you apply Venusia max 3 to 4 times in a day & tab Avil 25mg SOS.
Dr Sharat Gupta
Answered: Mon, 6 Jun 2011
Dermatologist Dr. Sudarshan's  Response
dear shruti,
your condition is mostly PUPPP pruritic urticarial plaques and papules of pregnancy.
it will resolve with birth of child.use venusia max lotion and cetaphil soap daily and can use. take antihistaminic like chlorpheniramine maleate twice /thrice daily.
best of luck.
Answered: Sat, 11 Jun 2011
I find this answer helpful
  User's Response
I Had the same thing when I was pregnant years ago. My Dr told me it was like an allergic reaction to the baby that caused the liver to overreact and because it was the liver, that was why the itching. He said the only thing that would stop it was the deliery of the baby. It was true, as soon as my son was delivered and all the harmnes etc settled bact to normal the sores from scratching started to heal (itching was extremely intense).
Joy RN
Answered: Sun, 5 Jun 2011
General & Family Physician Dr. Ramesh M.Vachharajani's  Response
Thanks for query,
As you are having 34 weeks pregnancy there is no harm taking antihistamines for your distressing problem.
This will give you relief from itching and further itching marks will stop.
You apply Vaseline on affected part.
ok and bye.
Answered: Mon, 6 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor